Alert archive / Missouri / Wind Advisories in 2020

Wind Advisory 18, NWS Kansas City, MO

December 22, 202037 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Dec 22, 2020, 2:03 PM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Dec 22, 2020, 9:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2020, 2:03 PM CST (20:03 UTC)
In effect from
Dec 22, 2020, 9:00 PM CST
Expired
Dec 23, 2020, 9:00 PM CST
In force
24 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS73 KEAX 222003
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
203 PM CST Tue Dec 22 2020

MOZ030-038-044-053-054-231030-
/O.NEW.KEAX.WI.Y.0018.201223T0300Z-201223T1200Z/
Ray-Lafayette-Johnson MO-Bates-Henry-
Including the cities of Richmond, Lawson, Odessa, Higginsville, 
Lexington, Concordia, Warrensburg, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
203 PM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Ray, Lafayette, Johnson MO, Bates and Henry Counties.

* WHEN...From 9 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-057-060-102>105-MOZ020-021-028-029-037-043-231030-
/O.NEW.KEAX.WI.Y.0018.201223T0300Z-201224T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Platte-Clay-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, 
Independence, Belton, Raymore, Harrisonville, and Pleasant Hill
203 PM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph
  expected through 6 AM. Winds will shift to northwest through
  Wednesday morning, sustained 25 to 35 mph with gusts up to 45
  mph possible through 6 PM Wednesday.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From 9 PM this evening to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Two periods of strong winds are expected.
  The first will occur out of the south and southwest ahead of a
  cold front overnight tonight. The second will be post frontal,
  with winds out of the northwest through the day, Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ001>005-011>014-231030-
/O.NEW.KEAX.WI.Y.0018.201223T1200Z-201224T0000Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Holt-Andrew-De Kalb-
Daviess-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Mound City, 
Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, and Jamesport
203 PM CST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

* WHAT...West northwest winds 25 to 35 mph with gusts up to 45 
  mph expected.

* WHERE...Atchison MO, Nodaway, Worth, Gentry, Harrison, Holt, 
  Andrew, De Kalb and Daviess Counties.

* WHEN...From 6 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Kurtz
5 follow-up statements
926 
WWUS73 KEAX 230401
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1001 PM CST Tue Dec 22 2020

MOZ030-038-044-053-054-231200-
/O.CON.KEAX.WI.Y.0018.000000T0000Z-201223T1200Z/
Ray-Lafayette-Johnson MO-Bates-Henry-
Including the cities of Richmond, Lawson, Odessa, Higginsville, 
Lexington, Concordia, Warrensburg, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
1001 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Bates, Henry, Ray, Lafayette and Johnson MO Counties.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-057-060-102>105-MOZ020-021-028-029-037-043-231215-
/O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Platte-Clay-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, 
Independence, Belton, Raymore, Harrisonville, and Pleasant Hill
1001 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph
  expected through 6 AM. Winds will shift to northwest through
  Wednesday morning, sustained 25 to 35 mph with gusts up to 45
  mph possible through 6 PM Wednesday.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...Until 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Two periods of strong winds are expected.
  The first will occur out of the south and southwest ahead of a
  cold front overnight tonight. The second will be post frontal,
  with winds out of the northwest through the day, Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ001>005-011>014-231215-
/O.CON.KEAX.WI.Y.0018.201223T1200Z-201224T0000Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Holt-Andrew-De Kalb-
Daviess-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Mound City, 
Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, and Jamesport
1001 PM CST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
WEDNESDAY...

* WHAT...West northwest winds 25 to 35 mph with gusts up to 45 
  mph expected.

* WHERE...Andrew, Daviess, De Kalb, Holt, Atchison MO, Nodaway, 
  Worth, Gentry and Harrison Counties.

* WHEN...From 6 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
463 
WWUS73 KEAX 230844
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
244 AM CST Wed Dec 23 2020

MOZ006>008-015>017-022>025-031>033-039-040-045-046-232100-
/O.EXB.KEAX.WI.Y.0018.201223T0900Z-201224T0000Z/
Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-Caldwell-Livingston-
Linn MO-Macon-Carroll-Chariton-Randolph-Saline-Howard-Pettis-
Cooper-
Including the cities of Princeton, Mercer, Unionville, Lancaster,
Queen City, Greentop, Downing, Glenwood, Trenton, Milan, 
Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, 
Glasgow, New Franklin, Sedalia, and Boonville
244 AM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, north central and northeast 
  Missouri.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ030-038-044-053-054-232100-
/O.EXT.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/
Ray-Lafayette-Johnson MO-Bates-Henry-
Including the cities of Richmond, Lawson, Odessa, Higginsville, 
Lexington, Concordia, Warrensburg, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
244 AM CST Wed Dec 23 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Bates, Henry, Ray, Lafayette and Johnson MO Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ005-013-014-232100-
/O.EXT.KEAX.WI.Y.0018.201223T0900Z-201224T0000Z/
Harrison-De Kalb-Daviess-
Including the cities of Bethany, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, Gallatin, and Jamesport
244 AM CST Wed Dec 23 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...De Kalb, Daviess and Harrison Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ102-232100-
/O.EXT.KEAX.WI.Y.0018.000000T0000Z-201224T0300Z/
Doniphan-
Including the cities of Wathena, Elwood, Troy, and Highland
244 AM CST Wed Dec 23 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Doniphan County.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ001>004-011-012-232100-
/O.EXT.KEAX.WI.Y.0018.201223T0900Z-201224T0300Z/
Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, and Country Club Villa
244 AM CST Wed Dec 23 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Andrew, Holt, Nodaway, Worth, Gentry and Atchison MO 
  Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-057-060-103>105-MOZ020-021-028-029-037-043-232100-
/O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-
Buchanan-Clinton-Platte-Clay-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, 
Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kansas City, Independence, Belton, Raymore, Harrisonville, 
and Pleasant Hill
244 AM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
866 
WWUS73 KEAX 232045
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
245 PM CST Wed Dec 23 2020

KSZ025-057-060-103>105-MOZ020-021-028>030-037-038-043-044-053-054-
240000-
/O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-
Buchanan-Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass-
Johnson MO-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, 
Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
245 PM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West northwest winds 15 to 25 mph with gusts up to 45 
  mph.

* WHERE...Bates, Henry, Ray, Lafayette and Johnson MO Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ005>008-013>017-022>025-031>033-039-040-045-046-240000-
/O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/
Harrison-Mercer-Putnam-Schuyler-De Kalb-Daviess-Grundy-Sullivan-
Adair-Caldwell-Livingston-Linn MO-Macon-Carroll-Chariton-Randolph-
Saline-Howard-Pettis-Cooper-
Including the cities of Bethany, Princeton, Mercer, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, 
Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, 
Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, 
and Boonville
245 PM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West northwest winds 15 to 25 mph with gusts up to 45 
  mph expected.

* WHERE...De Kalb, Daviess and Harrison Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ102-MOZ001>004-011-012-240300-
/O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0300Z/
Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-
Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, and Country Club Villa
245 PM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West northwest winds 20 to 30 mph with gusts up to 45 
  mph expected.

* WHERE...Andrew, Holt, Nodaway, Worth, Gentry and Atchison MO 
  Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Kurtz
294 
WWUS73 KEAX 240004
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
604 PM CST Wed Dec 23 2020

KSZ025-057-060-103>105-MOZ005>008-013>017-020>025-028>033-037>040-
043>046-053-054-240115-
/O.EXP.KEAX.WI.Y.0018.000000T0000Z-201224T0000Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-
Harrison-Mercer-Putnam-Schuyler-De Kalb-Daviess-Grundy-Sullivan-
Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-
Clay-Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-
Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Bethany, Princeton, Mercer, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
604 PM CST Wed Dec 23 2020

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below advisory criteria and will continue to
decrease through the evening hours, therefore the advisory has
been allowed to expire.

$$

KSZ102-MOZ001>004-011-012-240300-
/O.CON.KEAX.WI.Y.0018.000000T0000Z-201224T0300Z/
Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-
Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, and Country Club Villa
604 PM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds around 25 mph with gusts up to 45 mph.

* WHERE...In Kansas, Doniphan County. In Missouri, Andrew, Holt, 
  Atchison MO, Nodaway, Worth and Gentry Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
189 
WWUS73 KEAX 240256
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
856 PM CST Wed Dec 23 2020

KSZ102-MOZ001>004-011-012-240400-
/O.EXP.KEAX.WI.Y.0018.000000T0000Z-201224T0300Z/
Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-
Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, and Country Club Villa
856 PM CST Wed Dec 23 2020

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Winds have decreased below advisory criteria and will continue to
decrease through the overnight hours, therefore the advisory has 
been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:32 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Dec 22, 11:32 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1132 AM CST Tue Dec 22 2020

.Discussion...
Issued at 319 AM CST TUE DEC 22 2020

Today is setting up to be one of the best days you can get in
December with highs over western MO and eastern KS in the low to mid
60s! This is all being set up by a deep shortwave trough entering
the Rockies allowing strong WAA to occur ahead of the developing lee-
side trough. A tight gradient will develop over eastern KS in the
afternoon with a LLJ of 40-50kts at 850mb by sunset. These winds
will mix down during the afternoon creating wind gusts of 30-40mph
over the KS Metro and south, with even higher winds further west
into Topeka's area.

Cyclogenesis will continue to occur throughout the day, resulting in
a vertically stacked mature low pressure system over the Plains. The
main feature that will impact our area will be a strong cold front
that undergoes frontogenesis Tuesday evening over central KS. This
feature will quickly move into eastern KS and Western MO around
midnight and allow a decent mixing layer to tap into that strong
LLJ. Currently, we have sustained winds of 20-30mph with gusts up to
near 45mph in the forecast, but that could increase as more
confidence in the mixing potential increases as we get close to the
event. For now, we've decided to hold off on a wind advisory for the
second round of winds, letting day shift reassess the latest CAMs and
issue where it will be appropriate for the nocturnal wind event
(highest winds between 11pm to 5am). Soundings do indicate that
there will be a period of instability in the lower levels as the
cold front passes through, which may cause a line of rain showers to
pass through Wednesday morning ahead of the cold front. The
temperatures just before the cold front passes will likely be the
highest we'll see for the next week, as they drop consistently until
Thursday late morning. Strong winds behind the front will accompany
these cooling temperatures with gusts of 30-40mph lasting through
Wednesday evening. This will drop our wind chills into the 20s and
teens by sunset and into the single digits by Thursday morning.

Thursday morning will be downright miserable, with temperatures in
the teens and winds still gusting 20-25mph. This will be the first
real shot of arctic air for the region, so messaging the need for
hats, gloves, and layers is recommended. Things really won't improve
much by the afternoon with highs only in the upper 20s and wind
chill values remaining in the teens. The surface high will finally
start to move into the region overnight Thursday into Friday
morning. This will lighten up the winds, but temperatures on
Christmas morning will drop into the teens and single digits up
north. Wind chill values will only be slightly lower than the
temperatures. Fortunately, weak ridging and a quick shift to
southerly winds on Christmas afternoon will allow us to climb up
into the 40s. This warming trend will continue into the weekend with
50s on Saturday. Sunday a shortwave trough and low pressure system
will push through and cool things back down for the beginning of the
work week. For now, it looks like a relatively dry system so we will
have to see how that trend continues as we get closer.

&&

.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1121 AM CST TUE DEC 22 2020

Winds and low level wind shear are the biggest aviation concerns
through the period. VFR conditions are expected to prevail. South
winds will increase this afternoon, with gusts over 25kts
expected. Winds will remain elevated, shifting southwest
overnight, increasing considerably ahead of an approaching frontal
boundary around 23/06Z. Gusts through the early morning hours are
expected to be well over 30kts, approaching 40kts is not out of
the question. Low level wind shear will exist in the evening,
after 22/23Z through 23/06Z, as 2kft winds approach 50 to 55kts.
The influence of low level wind shear will diminish as surface
winds increase considerably by 23/06Z. Through Wednesday morning,
winds will remain gusty, but shift to the west-northwest as the
cold front arrives.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Barham
Aviation...Kurtz
Hazardous weather outlook, Dec 22, 4:36 AM CST, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
436 AM CST Tue Dec 22 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
436 AM CST Tue Dec 22 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Gusty southerly winds are expected this afternoon. Winds may gust to
 40 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 A cold front will move through early Wednesday with gusty
 northwesterly winds expected. Cold weather will return Thursday
 through Friday with lows in the teens and wind chill values in the
 single digits.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.